Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 59, NWS Boston/Norton, MA

July 17, 2012

NWS Boston/Norton, MA issued this small craft advisory at Jul 17, 2012, 2:09 PM EDT. It took effect at Jul 17, 2012, 3:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2012, 2:09 PM EDT (18:09 UTC)
In effect from
Jul 17, 2012, 3:00 PM EDT
Expired
Jul 17, 2012, 10:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WHUS71 KBOX 171809 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT TUE JUL 17 2012

...GUSTY WINDS NEAR SHORE THIS AFTERNOON AND EARLY EVENING...

ANZ232>235-237-180200-
/O.NEW.KBOX.SC.Y.0059.120717T1900Z-120718T0200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
209 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT.  HIGHEST WINDS NEAR SHORE. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-180200-
/O.NEW.KBOX.SC.Y.0059.120717T1900Z-120718T0200Z/
NARRAGANSETT BAY-
209 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. HIGHEST WINDS NEAR SHORE. SEAS AROUND 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-231-251-180200-
/O.NEW.KBOX.SC.Y.0059.120717T1900Z-120718T0200Z/
BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
209 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. HIGHEST WIND NEAR SHORE.  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-180215-
/O.CON.KBOX.SW.Y.0025.120718T0400Z-120718T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
209 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY...

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
2 follow-up statements
552 
WHUS71 KBOX 172039
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT TUE JUL 17 2012

...GUSTY WINDS NEAR SHORE INTO EARLY EVENING...

ANZ254>256-172145-
/O.CAN.KBOX.SW.Y.0025.120718T0400Z-120718T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
439 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS.

$$

ANZ232>235-237-180200-
/O.CON.KBOX.SC.Y.0059.000000T0000Z-120718T0200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
439 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-180200-
/O.CON.KBOX.SC.Y.0059.000000T0000Z-120718T0200Z/
NARRAGANSETT BAY-
439 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-231-251-180200-
/O.CON.KBOX.SC.Y.0059.000000T0000Z-120718T0200Z/
BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
439 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
465 
WHUS71 KBOX 180219
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EDT TUE JUL 17 2012

ANZ230>237-251-180330-
/O.EXP.KBOX.SC.Y.0059.000000T0000Z-120718T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
1019 PM EDT TUE JUL 17 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
THRESHOLDS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 9:39 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 17, 9:39 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
939 AM EDT TUE JUL 17 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL PERSIST THROUGH WEDNESDAY. A COLD FRONT
WILL BRING A ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY INTO WEDNESDAY NIGHT WHICH WILL BREAK THE HEAT AND
HUMIDITY. SEASONABLE TEMPERATURES AND LOWER HUMIDITY WILL FOLLOW
THURSDAY INTO NEXT WEEKEND AS A HIGH PRESSURE BUILDS IN FROM
CANADA. WARMER AND MORE HUMID CONDITIONS WILL RETURN NEXT MONDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

940 AM UPDATE...

UPDATED FORECAST TO INCLUDE SLIGHT CHANCE POPS FROM LATE THIS
MORNING INTO THE AFTERNOON AS SHOWERS AND ISOLATED TSTMS UPSTREAM
ACROSS NORTHERN NY MAY CLIP SOUTHWEST NH AND NORTHERN MA. MOST OF
THIS CONVECTION IS ON THE LEADING EDGE OF AN INSTABILITY
BURST/WARM FRONTAL BOUNDARY ALOFT. ALSO MODIFIED CLOUD COVER
BASED ON LATEST SATELLITE IMAGERY.

OTHER CHANGE WAS TO INCREASE MAX TEMPS TODAY BY A FEW DEGS AS ALL
MODEL GUID INCREASES 850 TEMPS TO +21C JUST AFTER 18Z ALONG WITH
BNDRY LYR EXTENDING UP TO ABOUT 750MB! THIS COMBINED WITH
INCREASING SW SFC WNDS THIS AFTN WILL RESULT IN HIGHS 95-100 AWAY
FROM THE SOUTH COAST. ALREADY M80S AT MANY LOCATIONS WITH 87F AT
THE OFFICE HERE IN TAUNTON MA. ALSO RECENT DRY WEATHER WILL ALLOW
MUCH OF TODAY/S SOLAR HEATING TO WARM THE AIRMASS WITH LITTLE
GOING TOWARD EVAPORATION DUE TO DRY GROUND/SOILS. THIS COMBINED
WITH INCREASING DEW PTS RANGING FROM THE U60S TO L70S WILL YIELD
HEAT INDICES OF 100-104F THIS AFTERNOON. THUS EXCESSIVE HEAT
ADVISORIES WILL REMAIN POSTED.

OTHERWISE FORECAST REMAINS ON TRACK.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
ANY CONVECTION SHOULD FALL APART QUICKLY TOWARD SUNSET. DEWPOINTS
WILL REMAIN NEAR 70 WITH DIMINISHING WIND...SO POTENTIAL FOR FOG
AREAS WITH POOR VSBYS.

WEDNESDAY...
A COLD FRONT CURRENTLY OVER THE GREAT LAKES WILL DROP SOUTH ACROSS
SOUTHERN NEW ENGLAND. LOW CONFIDENCE ON THE MORNING POSITION OF
THE FRONT...BUT MODEL CONSENSUS WOULD PLACE IT ALONG THE MASS/NH
BORDER. MOTION SOUTH WOULD BE SLOW...MODEL CONSENSUS PLACES THE
FRONT ALONG THE SOUTH COAST IN THE EVENING.

TEMPS ALOFT REMAIN QUITE WARM WITH AFTERNOON TEMPS AT 850 MB
17-19C. CLOUDS ALONG THE FRONT MAY INTERFERE WITH FULL
MIXING...BUT EXPECT ENOUGH HEATING TO BRING MAX TEMPS TO AROUND
90S OR INTO THE LOWER 90S. THIS MAY BE LOW ENOUGH TO ESCAPE
ANOTHER HEAT ADVISORY...BUT IT WILL STILL BE WARM AND MUGGY.

WITH A FRONT IN THE NEIGHBORHOOD THE QUESTION TURNS TO CONVECTION.
MID LEVEL TEMPS ARE EXPECTED TO COOL A LITTLE...ELIMINATING THE
THREAT OF CAPPING. STABILITY PARAMETERS WILL BE UNSTABLE WITH
SHOWALTER ROUGHLY -2 TO -4 WITH LOWEST VALUES SOUTH OF THE MASS
PIKE...AND CAPES ARE FORECAST 1000-2000 IN NORTHERN MASS AND
2000-3000 IN CT-RI-SE MASS. UPPER TROUGH DIGGING OVER THE
NORTHEAST WILL BRING THE UPPER JET CLOSER TO THE REGION. MID LEVEL
LAPSE RATES REACH 6.5C/KM ALONG THE SOUTH COAST BUT TREND LESS
FAVORABLE FARTHER NORTH. PUT IT ALL TOGETHER...WE EXPECT CHANCE
POPS ALL AREAS...HIGH-END CHANCE POPS IN THE SOUTH TRENDING LOWER
FARTHER NORTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* THUNDERSTORMS/SHOWERS LINGER INTO EARLY THU
* MORE SEASONABLE TEMPS WITH LOWER HUMIDITY THU THROUGH THE
  WEEKEND

OVERVIEW AND MODEL PREFERENCES...
17/00Z MODEL GUIDANCE IN FAIR AGREEMENT THROUGH THE LONG
TERM...PARTICULARLY WITH THE PROGGED SYNOPTIC SCALE PATTERN SHIFT
LATE IN THE WEEK AND THE WEEKEND... A TREND TOWARD A NEAR NEUTRAL
TO WEAKLY POSITIVE PNA PATTERN WITH A DIGGING/DEEPENING TROF OVER
ERN CANADA. THIS SUPPORTS DRY NW FLOW /A FEATURE ON ALL LONG
RANGE GUIDANCE/ LATE IN THE WEEK AND THE WEEKEND.
OTHERWISE...THERE ARE SOME SLIGHT TIMING/QPF DIFFERENCES WITH THE
COLD FRONT SAGGING S OF THE REGION AROUND MID WEEK...BUT THE
DRYING TREND THEREAFTER IS GENERALLY WELL AGREED UPON.
THEREFORE...WILL CONTINUE TO FAVOR THE SLOWER TIMING OF THE COLD
FRONT WITH A FOCUS ON THE ECMWF AS A BASELINE THROUGH THE MID
TERM...THEN TREND TOWARD A DRY ECMWF/CMC BLEND AS A BASELINE
THROUGH THE WEEKEND AS THE GFS AND MANY OF ITS GEFS MEMBERS ARE
ATTEMPTING TO CREATE DIURNAL QPF IN A VERY UNFAVORABLE
ENVIRONMENT.

DETAILS...

WED NIGHT INTO THU...
SFC COLD FRONT WILL BE GRADUALLY SHIFTING S OF THE REGION THROUGH
THIS PERIOD. WHILE THERE ARE SOME TIMING DIFFERENCES AS MENTIONED
ABOVE...WITH THE FRONT BECOMING NEARLY PARALLEL WITH THE ZONAL
FLOW ALOFT...THE SLOWER TIMING SUGGESTED IN THE ECMWF IS FAVORED.
THEREFORE...BY 00Z THU...THE FRONT WILL BE JUST ALONG THE
IMMEDIATE S COAST OF NEW ENGLAND...THEN SHIFTING TO THE DELMARVA
BY 00Z FRI. THE KEY WITH THIS FRONT WILL BE THE LIFT IT PROVIDES
TO WORK WITH ANY REMAINING INSTABILITY FROM THE DAY WED. IT
APPEARS THAT THE EARLY OVERNIGHT HOURS WED NIGHT...THERE MAY BE
SOME REMNANT SFC BASED CAPE WITH VALUES 1000-1500J/KG...SO EXPECT
AT LEAST THE THREAT FOR THUNDER THROUGH ABOUT 06Z. AFTER THIS
POINT INSTABILITY WILL BE WAINING DUE TO LOSS OF DIURNAL HEATING
AND THE DRIER...COOLER AIR BEGINNING TO SPILL OVER FROM THE N.
LAPSE RATES WILL BE GRADUALLY DECREASING TO VALUES CLOSE TO 5C/KM
BY THU MORNING...SO FEEL THAT TSTM THREAT WILL BE MINIMAL OVER THE
LAND AFTER WED NIGHT.

THE OTHER ISSUE WILL BE THE POTENTIAL FOR DAYTIME CONVECTION
PARTICULARLY OVER THE SRN WATERS AND THE CHANCE FOR SOME ISOLATED
HEAVY RAIN POCKETS IN THE MORE STABLE AIRMASS BEHIND IT. WITH A
FOCUS FOR LIFT PROVIDED BY THE SLOW MOVING FRONT THU...THERE IS
THE CHANCE FOR INSTABILITY INCREASING AGAIN IN THE NEAR FRONTAL
ENVIRONMENT DURING THE DAY WITH SOME NEAR 1000J/KG CAPE ONCE AGAIN
APPEARING. THE FOCUS WILL BE ON THE S COASTAL WATERS HOWEVER...AS
BEHIND THE FRONT THE DRY AIRMASS WILL BE LEADING TO A LOSS OF THIS
INSTABILITY OVER THE LAND. IMMEDIATELY BEHIND THE FRONT WED NIGHT
INTO EARLY THU THOUGH...WILL BE THE THREAT FOR SOME HEAVIER
SHOWERS TO LINGER DUE TO PWAT VALUES TAKING SOME TIME TO DROP FROM
THE NEAR 2.0 INCHES. SO WILL HAVE TO MONITOR THIS THREAT
PARTICULARLY FOR SRN AREAS ALL THE WAY INTO THE DAY THU.

ALL OF THIS ADDS UP TO A PERIOD OF PROLONGED UNSETTLED WX WITH
TSTMS/SHOWERS/HEAVY RAIN PARTICULARLY FOR THE REGIONS S OF THE
MASS PIKE FROM WED NIGHT INTO THU...WITH A TREND TOWARD DRIER AND
SUNNY CONDITIONS FROM N TO S DURING THE DAY.

FRI INTO EARLY NEXT WEEK...
WITH THE PATTERN SHIFTING TO A NEAR NEUTRAL TO POSITIVE PNA
PATTERN THANKS TO A DEEPENING AND DIGGING TROF IN ERN CANADA...THE
FLOW PATTERN WILL BE GENERALLY OUT OF THE NW WITH COOLER AND DRIER
CP DRAW. BROAD UPPER LVL RIDGING THE THE W WILL ALLOW FOR A STRONG
AND SLOW MOVING HIGH PRES TO BUILD OVER THE REGION DURING THE
PERIOD. THIS WILL LEAD TO COOLER/DRIER CONDITIONS THROUGH THE
WEEKEND WITH TEMPS CLOSER TO THE NORMAL VALUES FOR LATE JULY WITH
PLEASANT DWPTS. ATTM...HAVE GONE WITH A DRY FORECAST DESPITE GFS
ATTEMPTING TO GENERATE SOME DIURNAL CONVECTIVE QPF ESPECIALLY OVER
THE WEEKEND. THE DRY COLUMN ON SOUNDINGS FROM THE OPNL GFS AND
OTHER LONG RANGE GUIDANCE FAVOR A DRY FORECAST WITH LITTLE
INSTABILITY AVAILABLE FOR CONVECTION. WILL ALSO DELAY TIMING OF A
SECOND FRONTAL BOUNDARY EARLY NEXT WEEK AS THE GFS IS LIKELY
SHOWING ITS TYPICAL LONG RANGE FAST BIAS...BECAUSE THE ECMWF/CMC
AND MANY GEFS MEMBERS DO NOT BRING IT THROUGH AS QUICKLY.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

940 AM UPDATE...

OVERVIEW...HIGH CONFIDENCE.
VFR FOR THE REST OF TODAY. LOW RISK OF AN ISOLATED SHOWER/TSTM
FROM LATE THIS MORNING INTO THE AFTN ACROSS NORTHERN MA INTO
SOUTHWEST NH.  PATCHY FOG POSSIBLE OVERNIGHT TONIGHT WITH
PREDOMINANTLY MVFR VSBYS BUT A FEW IFR VSBYS POSSIBLE. THE BEST
CHANCE FOR THIS FOG WILL BE OVER NORMALLY PRONE TERMINALS.
OTHERWISE...FLOW WILL BE GENERALLY WSW TODAY 10-15 KT.

MODERATE RISK OF TSTMS DEVELOPING WEDNESDAY ESPECIALLY ACROSS
AREAS SOUTH OF THE MASS PIKE. BRIEF MVFR/IFR CONDITIONS WITH ANY
TSTMS.

KBOS TAF...HIGH CONFIDENCE. VFR. ANY SEABREEZE WILL BE SHORT LIVED
FROM 10 AM TIL 1 PM...THEN SOUTHWEST WINDS WILL INCREASE AFT 17Z
WITH GUSTS UP TO 25 KT POSSIBLE INTO EARLY THIS EVENING.

KBDL TAF...HIGH CONFIDENCE. VFR.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...MODERATE CONFIDENCE. ANY TSTMS WILL BECOME
FOCUSED NEAR THE S COAST WITH PERIOD OF MVFR/IFR.

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE VFR.  BUT LOW PROB OF
LINGERING MVFR CONDITIONS OVER THE CAPE/ISLANDS THU MORNING.

&&

.MARINE...
TODAY...
SW WINDS TODAY WITH GUSTS 15-20 KT. LOW PROBABILITY OF 25 KT NEAR
SHORE. GOOD VSBY WITH JUST A LOW PROBABILITY OF AN AFTERNOON
SHOWER/TSTM NORTH OF CAPE ANN.

TONIGHT...
QUIET WEATHER WITH GUSTY SW WINDS DIMINISHING WITH SUNSET. A 5
FOOT SWELL MAY BUILD ON THE SOUTHERN OUTER WATERS BUT THE
REMAINING WATERS SHOULD STAY BELOW 5 FEET. WILL PUT UP A SMALL
CRAFT FOR HAZARDOUS SEAS ON THE SOUTHERN OUTER WATERS. AREAS OF
FOG AFTER MIDNIGHT WITH LOCALLY POOR VISIBILITY.

WEDNESDAY...
WINDS AND SEAS WILL BE BELOW SMALL CRAFT LEVELS.  SEAS WILL
DIMINISH BELOW 5 FEET ON THE SOUTHERN OUTER WATERS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

HIGH CONFIDENCE THAT WINDS WILL REMAIN BELOW SCA THROUGH THE PERIOD.
SW FLOW WED WILL SHIFT TO N/NE LATE WED NIGHT INTO THU WITH MAINLY
EASTERLY FLOW PERSISTING INTO SAT.

MODERATE CONFIDENCE FOR SEAS...THERE IS THE CHANCE THAT SEAS WILL
BRIEFLY REACH 5-6 FT OVER THE SRN AND SERN WATERS WED NIGHT INTO
THU...WITH SMALL CRAFT ADVISORIES POSSIBLY NEEDED.

WINDS AND SEAS THEN REMAIN BELOW SCA THRESHOLDS THROUGH THE
WEEKEND WITH HIGH PRES BUILDING OVER THE WATERS.

&&

.CLIMATE...
RECORD HIGHS FOR TUE JUL 17...

BOS...98 IN 1999 AND PREVIOUS YEARS
PVD...97 IN 1999 AND PREVIOUS YEARS
BDL...97 IN 1999
ORH...93 IN 1900

RECORD HIGHS FOR WED JUL 18...

BOS...98...1982
ORH...93...1982 AND PREVIOUS YEARS
BDL...99...1982
PVD...98...1999 AND PREVIOUS YEARS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR CTZ002>004.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR MAZ003>007-010>018-026.
NH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR NHZ011-012-015.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ002>008.
     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR RIZ001>004-006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
     TO 8 AM EDT WEDNESDAY FOR ANZ254>256.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...WTB/NOCERA/DOODY
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...NOCERA/DOODY
MARINE...WTB/NOCERA/DOODY/JWD
CLIMATE...BUTTRICK
Hazardous weather outlook, Jul 17, 4:03 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT TUE JUL 17 2012

MAZ002-008-009-019-180815-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN PLYMOUTH MA-
403 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>007-010>018-026-NHZ011-012-015-RIZ001-180815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
403 AM EDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ002>004-006-180815-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
403 AM EDT TUE JUL 17 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005-007-008-180815-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT TUE JUL 17 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-180815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:56 AM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 hr
Jul 17, 3:57 AM EDTSmall Craft Advisory for Hazardous SeasBOX13 hr

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.